Advanced Search
Article Contents
Article Contents

Stable solitary waves with prescribed $L^2$-mass for the cubic Schrödinger system with trapping potentials

Abstract Related Papers Cited by
  • For the cubic Schrödinger system with trapping potentials in $\mathbb{R}^N$, $N\leq3$, or in bounded domains, we investigate the existence and the orbital stability of standing waves having components with prescribed $L^2$-mass. We provide a variational characterization of such solutions, which gives information on the stability through a condition of Grillakis-Shatah-Strauss type. As an application, we show existence of conditionally orbitally stable solitary waves when: a) the masses are small, for almost every scattering lengths, and b) in the defocusing, weakly interacting case, for any masses.
    Mathematics Subject Classification: Primary: 35C08, 35Q55, 35J50; Secondary: 35B40.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Aftalion, B. Noris and C. Sourdis, Thomas-Fermi approximation for coexisting two component Bose-Einstein condensates and nonexistence of vortices for small rotation, Communications in Mathematical Physics, 336 (2015), 509-579.doi: 10.1007/s00220-014-2281-9.


    S. Alama, L. Bronsard and P. Mironescu, On the structure of fractional degree vortices in a spinor Ginzburg-Landau model, J. Funct. Anal., 256 (2009), 1118-1136.doi: 10.1016/j.jfa.2008.10.021.


    A. Ambrosetti and G. Prodi, On the inversion of some differentiable mappings with singularities between Banach spaces, Ann. Mat. Pura Appl. (4), 93 (1972), 231-246.doi: 10.1007/BF02412022.


    A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc. (2), 75 (2007), 67-82.doi: 10.1112/jlms/jdl020.


    A. Ambrosetti and G. Prodi, A Primer of Nonlinear Analysis, Cambridge Studies in Advanced Mathematics, 34, Cambridge University Press, Cambridge, 1993.


    T. Bartsch, N. Dancer and Z.-Q. Wang, A Liouville theorem, a-priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system, Calc. Var. Partial Differential Equations, 37 (2010), 345-361.doi: 10.1007/s00526-009-0265-y.


    T. Bartsch, Z.-Q. Wang and J. Wei, Bound states for a coupled Schrödinger system, J. Fixed Point Theory Appl., 2 (2007), 353-367.doi: 10.1007/s11784-007-0033-6.


    H. Brezis, Semilinear equations in $R^N$ without condition at infinity, Appl. Math. Optim., 12 (1984), 271-282.doi: 10.1007/BF01449045.


    T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, 10, New York University Courant Institute of Mathematical Sciences, New York, 2003.


    S.-M. Chang, C.-S. Lin, T.-C. Lin and W.-W. Lin, Segregated nodal domains of two-dimensional multispecies Bose-Einstein condensates, Phys. D, 196 (2004), 341-361.doi: 10.1016/j.physd.2004.06.002.


    Z. Chen, C.-S. Lin and W. Zou, Multiple sign-changing and semi-nodal solutions for coupled Schrödinger equations, J. Differential Equations, 255 (2013), 4289-4311.doi: 10.1016/j.jde.2013.08.009.


    E. N. Dancer, J. Wei and T. Weth, A priori bounds versus multiple existence of positive solutions for a nonlinear Schrödinger system, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 953-969.doi: 10.1016/j.anihpc.2010.01.009.


    M. Grillakis, J. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry. I, J. Funct. Anal., 74 (1987), 160-197.doi: 10.1016/0022-1236(87)90044-9.


    M. Grillakis, J. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry. II, J. Funct. Anal., 94 (1990), 308-348.doi: 10.1016/0022-1236(90)90016-E.


    N. Ikoma, Compactness of minimizing sequences in nonlinear Schrödinger systems under multiconstraint conditions, Adv. Nonlinear Stud., 14 (2014), 115-136.


    O. Kavian and F. B. Weissler, Self-similar solutions of the pseudo-conformally invariant nonlinear Schrödinger equation, Michigan Math. J., 41 (1994), 151-173.doi: 10.1307/mmj/1029004922.


    T.-C. Lin and J. Wei, Ground state of $N$ coupled nonlinear Schrödinger equations in $R^n$, $n\leq 3$, Comm. Math. Phys., 255 (2005), 629-653.doi: 10.1007/s00220-005-1313-x.


    Z. Liu and Z.-Q. Wang, Multiple bound states of nonlinear Schrödinger systems, Comm. Math. Phys., 282 (2008), 721-731.doi: 10.1007/s00220-008-0546-x.


    L. A. Maia, E. Montefusco and B. Pellacci, Positive solutions for a weakly coupled nonlinear Schrödinger system, J. Differential Equations, 229 (2006), 743-767.doi: 10.1016/j.jde.2006.07.002.


    L. A. Maia, E. Montefusco and B. Pellacci, Orbital stability property for coupled nonlinear Schrödinger equations, Adv. Nonlinear Stud., 10 (2010), 681-705.


    N. V. Nguyen, On the orbital stability of solitary waves for the 2-coupled nonlinear Schrödinger system, Commun. Math. Sci., 9 (2011), 997-1012.doi: 10.4310/CMS.2011.v9.n4.a3.


    N. V. Nguyen and Z.-Q. Wang, Orbital stability of solitary waves for a nonlinear Schrödinger system, Adv. Differential Equations, 16 (2011), 977-1000.


    B. Noris and M. Ramos, Existence and bounds of positive solutions for a nonlinear Schrödinger system, Proc. Amer. Math. Soc., 138 (2010), 1681-1692.doi: 10.1090/S0002-9939-10-10231-7.


    B. Noris, H. Tavares, S. Terracini and G. Verzini, Convergence of minimax structures and continuation of critical points for singularly perturbed systems, J. Eur. Math. Soc. (JEMS), 14 (2012), 1245-1273.doi: 10.4171/JEMS/332.


    B. Noris, H. Tavares and G. Verzini, Existence and orbital stability of the ground states with prescribed mass for the $L^2$-critical and supercritical NLS on bounded domains, arXiv:1307.3981.


    B. Noris and G. Verzini, A remark on natural constraints in variational methods and an application to superlinear Schrödinger systems, J. Differential Equations, 254 (2013), 1529-1547.doi: 10.1016/j.jde.2012.11.003.


    M. Ohta, Stability of solitary waves for coupled nonlinear Schrödinger equations, Nonlinear Anal., 26 (1996), 933-939.doi: 10.1016/0362-546X(94)00340-8.


    J. Royo-Letelier, Segregation and symmetry breaking of strongly coupled two-component Bose-Einstein condensates in a harmonic trap, Calc. Var. Partial Differential Equations, 49 (2014), 103-124.doi: 10.1007/s00526-012-0571-7.


    J. Shatah, Stable standing waves of nonlinear Klein-Gordon equations, Commun. Math. Phys., 91 (1983), 313-327.doi: 10.1007/BF01208779.


    B. Sirakov, Least energy solitary waves for a system of nonlinear Schrödinger equations in $\mathbbR^n$, Comm. Math. Phys., 271 (2007), 199-221.doi: 10.1007/s00220-006-0179-x.


    N. Soave, On existence and phase separation of positive solutions to nonlinear elliptic systems modelling simultaneous cooperation and competition, arXiv:1310.8492.


    H. Tavares and T. Weth, Existence and symmetry results for competing variational systems, NoDEA Nonlinear Differential Equations Appl., 20 (2013), 715-740.doi: 10.1007/s00030-012-0176-z.


    H. Tavares and S. Terracini, Sign-changing solutions of competition-diffusion elliptic systems and optimal partition problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 29 (2012), 279-300.doi: 10.1016/j.anihpc.2011.10.006.


    S. Terracini and G. Verzini, Multipulse phases in $k$-mixtures of Bose-Einstein condensates, Arch. Ration. Mech. Anal., 194 (2009), 717-741.doi: 10.1007/s00205-008-0172-y.


    R. Tian and Z.-Q. Wang, Multiple solitary wave solutions of nonlinear Schrödinger systems, Topol. Methods Nonlinear Anal., 37 (2011), 203-223.


    W. P. Ziemer, Weakly Differentiable Functions, Graduate Texts in Mathematics, Vol. 120, Springer-Verlag, New York, 1989.doi: 10.1007/978-1-4612-1015-3.

  • 加载中

Article Metrics

HTML views() PDF downloads(182) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint